Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Whit crusted scab on knee. How to get rid of it?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
I have a white crusted scab on my knee that will not go away
Posted Sat, 21 Apr 2012 in Skin Hair and Nails
Answered by Dr. Radhika 2 hours later

Thanks for the query.

You have provided me with good information.

The reason for the scab persisting and remaining whitish, maybe due to moisture in it. Normally the color of scab is reddish brown, when it is exposed to water or due to excess application of ointment it will turn to white color.

You should dry the area with a soft cloth and leave it exposed to air. The moist scab is usually soft and may lift away from the skin, causing additional damage to the underlying cells. As the moisture evaporates, the scab will harden and return to its normal appearance. Removing the soft white scab can cause the healing process to start over, increasing the overall healing period.

The other causes for white scab could be due to viral skin condition or infection. If it persists even after drying the area, you will need to get it examined by a Dermatologist.

I hope, I have answered your query. Please accept my answer if you have no further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor